Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Trying over the counter drug with other pain meds with your doctors permission
    avatar
    nanasgreat posted:
    I had to quit taking Lyrica twice before my hard head realiized it really, really did help. Also my Doctor gives me 10 mg. Percocet 4 times daily 10/.325., but he also told me I could take Aleve or Motrin along with it. I also have other meds I take for major depression. But the motrin along with the percocet helps as much as anything else can as far as pain goes. I read somewhere this disease can go away, I hope this is a true statement, and if so I wish I could hurry it along. I am tired of people telling me they use to have it when they were under stress, but only in their neck!?!?, or others telling me they have it but I must be weaker or have it a lot worse because they go hiking and all sorts of things. I do good going to the mailbox. Ask your Docs about trying ibroprofen with any pain meds, maybe it will hel you..Good luck!!!!
    Was this Helpful?
    0 of 5 found this helpful
    Reply
     
    avatar
    davedsel57 responded:
    Hello.

    What disease are you hoping will go away? The depression or what is causing your pain?

    Ibuprofen is not an appropriate choice for many people. I am allergic to it plus can not take a regular NSAID due to being on anti-coagulant medication for a history of blood clots. Ibuprofen also can cause serious stomach problems. I am also allergic to most prescription pain medications. I have found that a prescription muscle relaxer and enteric coated aspirin work for me.

    Everyone must do their research and find what works best for them.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    annette030 responded:
    What disease?

    I have FMS and have found that taking ibuprofen twice a day helps control other types of pain that might trigger FMS flares.

    Take care, Annette
     
    avatar
    forgetful88 replied to annette030's response:
    I love my prescription Ibuprofen 800mg...

    It works great for my muscles & bone aches...
     
    avatar
    cweinbl responded:
    What disease? You said nothing about having a disease - only that you have pain and depression. Perhaps you could be a little more descriptive.

    P.S. Most of us with chronic pain can manage it better with a long-acting opioid. That helps you avoid the ups and downs associated with varying oral medication plasma levels. Long-acting drugs, such as Kadian, Oxycontin (which is exactly the same medication you currently use, Percodan, but in extended release format) or Fentanyl Transdermal (which is a patch that provides pain management for 48 to 72 hours) are examples of effective long-acting pain medications. You can then save the short-acting drugs for breakthrough pain. Just a thought.

    Good luck.
    cweinbl
    csw2@bex.net
     
    avatar
    annette030 replied to forgetful88's response:
    That is fine after your doctor diagnoses what is causing your pain. I have arthritis that has been diagnosed by a rheumatologist, taking the ibuprofen helps with that, so my FMS does not get as out of control.

    Over the counter pain meds can be dangerous, and should not be taken for more that a couple of weeks at the dose that is quoted on the label unless one sees their doctor and he has told them it is okay. You have a prescription, so you have seen your doctor. Many people have not done that. They start out with 800 mg. of ibuprofen and they may only need 200 mg. They have heard from many folks that the amount on the OTC label is too low and start out really high.

    My husband switched from ibuprofen to a generic of Aleve, and had black stools within several months. He did not connect it but I did and tossed it out. His doctor was glad when he discussed it later with him. His doctor told him to never take ibuprofen or naprosyn or any other NSAID.

    Taking acetaminophen can cause liver problems in some people.

    Everyone should be like you and discuss this with their doctor.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.